Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 59, NWS Tulsa, OK

April 4, 2017Creek County, Tulsa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 4, 2017, 4:52 PM CDT for Creek County, Tulsa County, Oklahoma. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 4, 2017, 4:52 PM CDT (21:52 UTC)
Expired
Apr 4, 2017, 5:13 PM CDT
In force
21 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Creek County, OK, Tulsa County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 4, 5:02 PM CDTHAIL 1.75Bristow, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 4, 2:31 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2017-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2017-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 383 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
383 m²/s²
0-3 km storm-relative helicity
758 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

680 
WUUS54 KTSA 042152
SVRTSA
OKC037-143-042230-
/O.NEW.KTSA.SV.W.0059.170404T2152Z-170404T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
452 PM CDT TUE APR 4 2017

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Northwestern Creek County in northeastern Oklahoma...
  West central Tulsa County in northeastern Oklahoma...

* Until 530 PM CDT

* At 451 PM CDT, a severe thunderstorm was located 5 miles southwest
  of Depew, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations in or near the path include...
  Sand Springs...                   Bristow...
  Mannford...                       Depew...
  Keystone State Park...            Milfay...

This includes Interstate 44 between mile markers 179 and 203.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9630 3616 9625 3609 9611 3564 9652
      3564 9655 3568 9662 3575 9662
TIME...MOT...LOC 2151Z 215DEG 41KT 3573 9655 

HAIL...1.00IN
WIND...60MPH
 
$$
2 follow-up statements
093 
WWUS54 KTSA 042157
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
457 PM CDT TUE APR 4 2017

OKC037-143-042230-
/O.CON.KTSA.SV.W.0059.000000T0000Z-170404T2230Z/
Creek OK-Tulsa OK-
457 PM CDT TUE APR 4 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR CENTRAL CREEK AND WEST CENTRAL TULSA COUNTIES...

At 457 PM CDT, a severe thunderstorm was located over Depew, moving
northeast at 45 mph.

HAZARD...Quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Damage to vehicles is expected. 

Locations in or near the path include...
Sand Springs...                   Bristow...
Mannford...                       Depew...
Keystone State Park...            

This includes Interstate 44 between mile markers 180 and 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3616 9630 3616 9625 3609 9611 3571 9647
      3573 9653 3574 9655 3579 9659
TIME...MOT...LOC 2157Z 215DEG 41KT 3579 9650 

HAIL...1.00IN
WIND...<50MPH
 
$$
882 
WWUS54 KTSA 042213
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
513 PM CDT TUE APR 4 2017

OKC037-143-042222-
/O.CAN.KTSA.SV.W.0059.000000T0000Z-170404T2230Z/
Creek OK-Tulsa OK-
513 PM CDT TUE APR 4 2017

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CREEK AND WEST CENTRAL
TULSA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 900 PM CDT for
northeastern Oklahoma.

LAT...LON 3616 9630 3616 9625 3609 9611 3571 9647
      3573 9653 3574 9655 3579 9659
TIME...MOT...LOC 2210Z 215DEG 41KT 3594 9637 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 2:51 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Apr 4, 2:51 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
251 PM CDT Tue Apr 4 2017

.DISCUSSION...
Vigorous upper wave currently moving out of the Texas panhandle
will approach from the west this afternoon/evening with the threat
for severe weather. Surface low was located east of Fredrick with
a warm front extending into northeast Oklahoma. As surface low
tracks northeast, warm front is forecast to lift north to near
I-44 by mid/late afternoon. Strong to severe thunderstorms will
likely develop near the frontal boundary across northeast Oklahoma
by late afternoon as cap continues to erode with strong surface
heating. Moderate instability, coupled with strong shear, will
initially support a large hail threat with storms transitioning
to a hail/damaging wind threat as convective line moves into
northwest Arkansas this evening. There is a limited tornado
threat with any supercells that develop near the warm front
across NE OK, however the main inhibiting factor remains the lack
of deeper low level moisture.

Main severe threat will end shortly after midnight as storms move
east of northwest Arkansas. Behind departing system, cold/breezy
conditions are expected into the day Wednesday with scattered
showers across NE OK/NW AR. Surface high settles over the region
Thursday night and with clear skies a freeze appears likely over
portions of Eastern Oklahoma and northwest Arkansas early Friday
morning.

Upper ridge begins to build back into the Southern Plains Friday
into the early part of the weekend with warmer conditions. Strong
upper jet streak will move out of the desert southwest during the
day Sunday with showers/thunderstorm chances increasing along
approaching Pacific front Sunday night into Monday.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  63  42  66 /  80  30  10   0
FSM   54  63  42  67 /  80  40  10   0
MLC   52  66  41  69 /  70  20  10   0
BVO   45  63  36  68 /  80  30  10   0
FYV   48  56  36  61 /  80  50  10   0
BYV   50  56  41  60 /  80  50  10   0
MKO   50  62  40  67 /  80  30  10   0
MIO   48  60  39  62 /  80  50  10   0
F10   50  64  41  68 /  60  20  10   0
HHW   52  66  41  70 /  50  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
LONG TERM....12
Hazardous weather outlook, Apr 4, 12:59 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1259 PM CDT Tue Apr 4 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1259 PM CDT Tue Apr 4 2017

...SEVERE WEATHER EXPECTED THIS AFTERNOON AND EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Mainly Northeast and East Central Oklahoma into far
		   Northwest Arkansas.
	ONSET...After 4 pm.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...After 4 pm.

	AREA AT GREATEST RISK...Along and just southeast of Interstate 44.

FLASH FLOOD.
	RISK...Limited.
	AREA...North of Interstate 40.
	ONSET...after 6 pm.

HEAVY RAIN.
	RISK...Limited.
	AREA...North of Interstate 40.
	ONSET...After 6 pm.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Northeast OKlahoma.
	ONSET...After Midnight.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...Ongoing.

DISCUSSION...
Scattered severe thunderstorms are expected to develop
between 3 and 5 pm this afternoon in advance of an area of low
pressure tracking from southwest Oklahoma to southwest Missouri.
Winds aloft will be favorable for supercells to develop and large
hail up to softball size is possible with the strongest storms. A
limited tornado potential will exist in advance of the area of low
pressure and along a stalled frontal boundary which is expected
to be near, or just south of, Interstate 44 by late this afternoon.
Low level moisture will be a limiting factor for the tornadic
potential, however locally intense outflow winds may also result
in vicinity of any supercells. Storms will spread into western
Arkansas by the early evening hours. Instability will be less
across this area, however the passing strong storm system will
help maintain some risk of severe weather through the evening
hours. The severe weather potential will end around midnight.

Locally heavy rainfall is possible north of Interstate 40 this
evening into tonight as widespread rains develop. A strong cold
front will follow the storms system with strong northerly winds
spreading into the region tonight.

There will also be a limited fire spread potential through late
afternoon along and south of Interstate 40 as temperature warm to
around 80 degrees with south winds of 10 to 20 mph.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WEDNESDAY...High Wind Potential.
THURSDAY through FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Wind Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.

EXTENDED DISCUSSION...
Gusty winds and much cooler temperatures will prevail on
Wednesday. Temperatures will warm by the weekend with gusty
southerly winds returning on Saturday. Thunderstorm chances return
by early next week.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 4, 4:33 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
433 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     HAIL             BEGGS                   35.74N 96.07W
04/04/2017  E0.88 INCH       OKMULGEE           OK   BROADCAST MEDIA

            OK-16 AND US-75 NEAR BEGGS

0430 PM     HAIL             BEGGS                   35.74N 96.07W
04/04/2017  E1.00 INCH       OKMULGEE           OK   PUBLIC

            PEA TO QUARTER SIZE HAIL IN BEGGS.

&&

AEJ
Local storm report, Apr 4, 4:45 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT TUE APR 04 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     HAIL             2 N OILTON              36.11N 96.58W
04/04/2017  E1.00 INCH       CREEK              OK   TRAINED SPOTTER

&&

AEJ

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:36 AM CDTRiver Flood WarningTSAOttawa4 days
Apr 4, 3:46 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee44 min
Apr 4, 4:06 PM CDTSevere Thunderstorm WarningTSACreek, Pawnee39 min
Apr 4, 4:22 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa, Wagoner38 min
Apr 4, 4:34 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee41 min
Apr 4, 4:47 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Tulsa, Wagoner43 min
Apr 4, 5:16 PM CDTSpecial Weather StatementTSATulsa29 min
Apr 4, 5:18 PM CDTSpecial Weather StatementTSAOkmulgee27 min
Apr 4, 5:20 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Tulsa40 min
Apr 4, 5:23 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers52 min
Apr 4, 5:29 PM CDTSevere Thunderstorm WarningTSAMuskogee, Okmulgee, Tulsa, Wagoner46 min
Apr 4, 5:32 PM CDTSevere Thunderstorm WarningTSACreek, Okmulgee, Tulsa, Wagoner28 min
Apr 4, 5:34 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee41 min
Apr 4, 5:41 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes34 min
Apr 4, 6:00 PM CDTSpecial Weather StatementTSAMayes, Rogers, Wagoner45 min
Apr 4, 6:03 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, McIntosh, Muskogee, Pittsburg42 min
Apr 4, 6:04 PM CDTSpecial Weather StatementTSAOsage, Pawnee26 min
Apr 4, 6:06 PM CDTSevere Thunderstorm WarningTSACraig, Delaware, Ottawa39 min
Apr 4, 6:08 PM CDTSevere Thunderstorm WarningTSACherokee, Mayes, Muskogee, Wagoner37 min
Apr 4, 6:25 PM CDTSpecial Weather StatementTSAOsage35 min
Apr 4, 6:27 PM CDTSevere Thunderstorm WarningTSACherokee, McIntosh, Muskogee, Sequoyah, Wagoner48 min
Apr 4, 6:29 PM CDTSevere Thunderstorm WarningTSAOsage, Washington46 min
Apr 4, 6:31 PM CDTSpecial Weather StatementTSALatimer29 min
Apr 4, 6:33 PM CDTSevere Thunderstorm WarningTSACherokee, Delaware, Mayes42 min
Apr 4, 6:40 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Muskogee, Pittsburg, Sequoyah35 min
Apr 4, 6:43 PM CDTSpecial Weather StatementTSACherokee32 min
Apr 4, 6:58 PM CDTSevere Thunderstorm WarningTSAAdair, Sequoyah47 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.